Format

Send to

Choose Destination
See comment in PubMed Commons below
Ther Umsch. 2006 Dec;63(12):773-6.

[Somnolence of unknown origin--illness or drug problem?].

[Article in German]

Author information

1
Medizinische Klinik B, Universitätsspital Basel. bhug@uhbs.ch

Abstract

A 64 year old female patient with previously known temporal lobe epilepsy (TLE) was admitted to the emergency department (ED) for further investigation of somnolence of unknown origin. Differential diagnosis remained puzzling after exclusion of an intracranial process and status epilepticus. Quantitative and qualitative fluctuations of consciousness are well known to take place in TLE as well as that these patients often are receiving several drugs for their illness. Drug history and measuring serum drug levels are helpful. Adverse Drug Events (ADE) are not rare in EDs: approximately 5% of ED patients are suffering an ADE and about 3% of patients admitted to hospitals are admitted because of an ADE. It is important to realize that three out of four ADEs are estimated to be preventable.

PMID:
17133299
DOI:
10.1024/0040-5930.63.12.773
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Support Center